A case of therapy-related myelodysplastic syndrome after oral cancer therapy

Mioko Matsuo, Rina Jiromaru

Research output: Contribution to journalArticle

Abstract

Therapy-related myelodysplastic syndrome (t-MDS) is a disease involving abnormal hematocytes caused by treatment for previous malignant tumours. We describe a case of t-MDS that developed after treatment for head and neck cancer. A 71-year-old man underwent chemoradiotherapy for the recurrence of oral cancer. The radiation dose was 60 Gy and combination chemotherapy was cisplatin(240 mg/body, 160 mg/m2). Pancytopenia occurred 3 months after chemoradiotherapy was completed, and t-MDS was diagnosed. The patient is living at the present 20 months after the onset of t-MDS with administration of a long-acting erythropoiesis-stimulating agent as supportive therapy for anemia. When pancytopenia is encountered after head and neck cancer treatment, early consultation with an expert is important in view of the possibility of t-MDS. Early start of supportive therapy after the detection of t-MDS helps maintain and improve the patient’s quality of life.

Original languageEnglish
Pages (from-to)388-392
Number of pages5
JournalJapanese Journal of Head and Neck Cancer
Volume43
Issue number3
DOIs
Publication statusPublished - Jan 1 2017
Externally publishedYes

Fingerprint

Mouth Neoplasms
Myelodysplastic Syndromes
Therapeutics
Pancytopenia
Chemoradiotherapy
Head and Neck Neoplasms
Hematinics
Combination Drug Therapy
Cisplatin
Anemia
Referral and Consultation
Quality of Life
Radiation
Recurrence

All Science Journal Classification (ASJC) codes

  • Otorhinolaryngology
  • Oncology

Cite this

A case of therapy-related myelodysplastic syndrome after oral cancer therapy. / Matsuo, Mioko; Jiromaru, Rina.

In: Japanese Journal of Head and Neck Cancer, Vol. 43, No. 3, 01.01.2017, p. 388-392.

Research output: Contribution to journalArticle

@article{5fbf68e17055484eb39c0bdfeb579adc,
title = "A case of therapy-related myelodysplastic syndrome after oral cancer therapy",
abstract = "Therapy-related myelodysplastic syndrome (t-MDS) is a disease involving abnormal hematocytes caused by treatment for previous malignant tumours. We describe a case of t-MDS that developed after treatment for head and neck cancer. A 71-year-old man underwent chemoradiotherapy for the recurrence of oral cancer. The radiation dose was 60 Gy and combination chemotherapy was cisplatin(240 mg/body, 160 mg/m2). Pancytopenia occurred 3 months after chemoradiotherapy was completed, and t-MDS was diagnosed. The patient is living at the present 20 months after the onset of t-MDS with administration of a long-acting erythropoiesis-stimulating agent as supportive therapy for anemia. When pancytopenia is encountered after head and neck cancer treatment, early consultation with an expert is important in view of the possibility of t-MDS. Early start of supportive therapy after the detection of t-MDS helps maintain and improve the patient’s quality of life.",
author = "Mioko Matsuo and Rina Jiromaru",
year = "2017",
month = "1",
day = "1",
doi = "10.5981/jjhnc.43.388",
language = "English",
volume = "43",
pages = "388--392",
journal = "Japanese Journal of Head and Neck Cancer",
issn = "1349-5747",
publisher = "Nihon Tokeibu Gan Gakkai",
number = "3",

}

TY - JOUR

T1 - A case of therapy-related myelodysplastic syndrome after oral cancer therapy

AU - Matsuo, Mioko

AU - Jiromaru, Rina

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Therapy-related myelodysplastic syndrome (t-MDS) is a disease involving abnormal hematocytes caused by treatment for previous malignant tumours. We describe a case of t-MDS that developed after treatment for head and neck cancer. A 71-year-old man underwent chemoradiotherapy for the recurrence of oral cancer. The radiation dose was 60 Gy and combination chemotherapy was cisplatin(240 mg/body, 160 mg/m2). Pancytopenia occurred 3 months after chemoradiotherapy was completed, and t-MDS was diagnosed. The patient is living at the present 20 months after the onset of t-MDS with administration of a long-acting erythropoiesis-stimulating agent as supportive therapy for anemia. When pancytopenia is encountered after head and neck cancer treatment, early consultation with an expert is important in view of the possibility of t-MDS. Early start of supportive therapy after the detection of t-MDS helps maintain and improve the patient’s quality of life.

AB - Therapy-related myelodysplastic syndrome (t-MDS) is a disease involving abnormal hematocytes caused by treatment for previous malignant tumours. We describe a case of t-MDS that developed after treatment for head and neck cancer. A 71-year-old man underwent chemoradiotherapy for the recurrence of oral cancer. The radiation dose was 60 Gy and combination chemotherapy was cisplatin(240 mg/body, 160 mg/m2). Pancytopenia occurred 3 months after chemoradiotherapy was completed, and t-MDS was diagnosed. The patient is living at the present 20 months after the onset of t-MDS with administration of a long-acting erythropoiesis-stimulating agent as supportive therapy for anemia. When pancytopenia is encountered after head and neck cancer treatment, early consultation with an expert is important in view of the possibility of t-MDS. Early start of supportive therapy after the detection of t-MDS helps maintain and improve the patient’s quality of life.

UR - http://www.scopus.com/inward/record.url?scp=85038446840&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85038446840&partnerID=8YFLogxK

U2 - 10.5981/jjhnc.43.388

DO - 10.5981/jjhnc.43.388

M3 - Article

AN - SCOPUS:85038446840

VL - 43

SP - 388

EP - 392

JO - Japanese Journal of Head and Neck Cancer

JF - Japanese Journal of Head and Neck Cancer

SN - 1349-5747

IS - 3

ER -